Alert archive / New York / Coastal Flood Statements in 2012
Coastal Flood Statement 28, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Dec 17, 2012, 5:35 AM EST for Kings County, Nassau County, Queens County, New York. It took effect at Dec 17, 2012, 9:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2012, 5:35 AM EST (10:35 UTC)
- In effect from
- Dec 17, 2012, 9:00 AM EST
- Expired
- Dec 17, 2012, 1:00 PM EST
- In force
- 4 hr
- Issued by
- NWS New York, NY
Counties Kings County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 682 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WHUS41 KOKX 171035 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 535 AM EST MON DEC 17 2012 ...ISOLATED MINOR COASTAL FLOODING EXPECTED TODAY... NYZ075-178-179-171800- /O.NEW.KOKX.CF.S.0028.121217T1400Z-121217T1800Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 535 AM EST MON DEC 17 2012 ...ISOLATED MINOR COASTAL FLOODING EXPECTED TODAY... * LOCATIONS...AREAS HIGHLY VULNERABLE TO MINOR COASTAL FLOODING ALONG THE SOUTH SHORE BAYS OF NASSAU...KINGS AND QUEENS COUNTIES. * TIDAL DEPARTURES...ONE AND A HALF TO TWO FEET ABOVE ASTRONOMICAL HIGH TIDE LEVELS. * TIMING...AROUND TO THE TIMES OF HIGH TIDE BETWEEN 9 AM AND 1 PM. * IMPACTS...MINOR INUNDATION IN SOME SPOTS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Dec 17, 4:39 AM EST, 56 minutes earlier.
Area forecast discussion, Dec 17, 4:39 AM EST, 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
439 AM EST MON DEC 17 2012
.SYNOPSIS...
AS ONE AREA OF LOW PRESSURE TO OUR SOUTHEAST SHIFTS FARTHER OFFSHORE
TODAY...ANOTHER AREA OF LOW PRESSURE APPROACHES FROM THE WEST. THIS
LOW PRESSURE SYSTEM WILL PASS JUST TO OUR NORTH ON TUESDAY AND DRAG
A COLD FRONT ACROSS THE REGION. THIS LOW THEN TRACKS FROM NEAR
CAPE COD TUESDAY EVENING INTO THE CANADIAN MARITIMES BY WEDNESDAY
AFTERNOON. HIGH PRESSURE BUILDS DOWN FROM SOUTHEASTERN CANADA
WEDNESDAY NIGHT...THEN SLOWLY RETREATS TO THE NORTHEAST THURSDAY
AND THURSDAY NIGHT. A POTENT STORM SYSTEM MOVES INTO THE EASTERN
GREAT LAKES THURSDAY NIGHT...THEN TRACKS TO OUR NORTH
FRIDAY...DRAGGING ITS OCCLUDED FRONT THROUGH THE REGION. THIS LOW
THEN MEANDERS ACROSS NORTHERN NEW ENGLAND AND THE WESTERN CANADIAN
MARITIMES INTO SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAIN BATCH OF RAINFALL EXITS TO THE EAST EARLY THIS MORNING. BEHIND
IT...NOT AS MUCH MOISTURE...AND NOT A LOT OF LIFT TO HELP SQUEEZE
OUT MORE RAIN...BUT ENOUGH FOR A MENTION OF PATCHY FOG AND DRIZZLE.
IN SPITE OF A CLOUDY DAY...HIGH TEMPERATURES WILL AVERAGE ABOUT 5 TO
10 DEGREES ABOVE NORMAL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
LOW PRESSURE APPROACHING FROM THE WEST BRINGS MORE RAIN TO THE
FORECAST AREA TONIGHT. BY MIDNIGHT...IT SHOULD BE RAINING OVER MOST
OF THE AREA IF NOT ALL OF IT. RAIN WILL SPREAD GENERALLY WEST TO
EAST. WITH TEMPERATURES REMAINING ABOVE FREEZING...NO WINTRY
PRECIPITATION EXPECTED.
IT LOOKS LIKE THE CENTER OF THE LOW PRESSURE SYSTEM WILL BE PASSING
TO OUR NORTH ON TUESDAY. THIS WILL THEN RESULT IN A COLD FRONT
MOVING THROUGH THE REGION MAINLY DURING THE AFTERNOON. RAIN WILL
STILL BE LIKELY IN MOST SPOTS...THEN JUST A CHANCE OF AFTERNOON
SHOWERS. WINDS WILL INCREASE AS WELL...SO TURNING BREEZY FOR SOME
AREAS BY LATE. IT WILL BE A MILD DAY...WITH HIGH TEMPERATURES 10 TO
15 DEGREES ABOVE NORMAL.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
GOOD OVERALL AGREEMENT BETWEEN THE MODELS IN THIS TIME FRAME...WITH
MINOR DIFFERENCES IN TRACK/TIMING...THAT ARE CLOSE ENOUGH TO BEST
HANDLE WITH A BLEND. USED A NAM/SREF/GFS/ECMWF BLEND TUESDAY
NIGHT-WEDNESDAY NIGHT...THEN A GFS/ECMWF BLEND THURSDAY-SUNDAY.
A CUTOFF LOW TRACKS TO OUR N TUESDAY NIGHT THEN SLOWLY MOVES EAST
INTO THE CANADIAN MARITIMES WEDNESDAY. EXPECT ANY LINGERING RAIN
SHOWERS TO TAPPER OFF FROM SW TO NE TUESDAY NIGHT...THEN WEDNESDAY
DRY W/ STRONG LOW LEVEL NW FLOW. GUSTY WINDS EXPECTED TUESDAY NIGHT
INTO WEDNESDAY...WITH 950-850 WINDS FORECAST 30-45 KT WITH LOW LEVEL
MIXING NEAR TO AT DRY ADIABATIC...ESPECIALLY DURING THE DAY ON
WEDNESDAY. FOR NOW APPEARS WINDS WILL BE SUB-ADVISORY.
DEEP LAYERED RIDGING BUILDS OVER THE TRI-STATE WEDNESDAY
NIGHT...THEN SLIDES TO OUR EAST THURSDAY. APPEARS TO BE SUFFICIENT
ISENTROPIC ASCENT BY THURSDAY AFTERNOON TO WARRANT CHANCE POPS OVER
NW 1/5 OF THE CWA.
A POTENT CUTOFF LOW TRACKS INTO THE EASTERN GREAT LAKES THURSDAY
NIGHT...THEN INTO EASTERN UPSTATE NY/SOUTHERN QUEBEC FRIDAY. THIS IS
A COMPROMISE BETWEEN THE SLIGHTLY SLOWER/FARTHER S ECMWF AND
SLIGHTLY FASTER/FARTHER N GFS.
HAVE THE POTENTIAL FOR SIGNIFICANT RAINFALL AND GUSTY WINDS FROM
THIS SYSTEM WITH 50-60 KT LOW LEVEL JET AHEAD OF IT THURSDAY NIGHT
INTO FRIDAY MORNING...AND POTENTIALLY INTO FRIDAY AFTERNOON OVER FAR
EASTERN ZONES.
IN THE WAKE OF THIS SYSTEM IS IT SLOWLY MEANDERS FROM NORTHERN NEW
ENGLAND FRIDAY NIGHT...ULTIMATELY TOWARDS NOVA SCOTIA BY LATE
SUNDAY...THE REGION WILL EXPERIENCE MUCH COLDER WEATHER WITH 850
TEMPERATURES FORECAST DOWN TO -10C BY SATURDAY AND CONTINUING
THROUGH SUNDAY WITH GUSTY WNW-NW WINDS. GIVEN PROXIMITY OF UPPER LOW
AND LAKE EFFECT TRAJECTORY/SET UP HAVE SLIGHT CHANCE POPS IN FRIDAY
NIGHT-SUNDAY...WITH MAINLY ISOLD SNOW SHOWERS ACROSS THE INTERIOR
AND ISOLD RAIN/SNOW SHOWERS NEAR THE COAST.
FOR TEMPERATURES TUESDAY NIGHT-SUNDAY...
FOR LOWS TUESDAY NIGHT USED A BLEND OF MAV/MET GUIDANCE WITH NAM
2-METER TEMPERATURES WITH VALUES 5-10 DEGREES ABOVE NORMAL. FOR
HIGHS WEDNESDAY USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES AND A MIX DOWN FROM 900 HPA PER BUFKIT
SOUNDINGS...FORECASTING VALUES A LITTLE OVER 5 DEGREES ABOVE NORMAL.
USED A BLEND OF MEX/MEX ENSEMBLE MEAN/ECE GUIDANCE WITH NAM 2-METER
TEMPERATURES FOR LOWS WEDNESDAY NIGHT - WITH READINGS FORECAST
AROUND 5 DEGREES ABOVE NORMAL.
FORM THURSDAY-SUNDAY USED A BLEND OF MEX/MEX ENSEMBLE MEAN/ECE/HPC
GUIDANCE...WITH TEMPERATURES STARTING OUT AROUND 10 DEGREES ABOVE
NORMAL THURSDAY/THURSDAY NIGHT...AROUND 5 DEGREES ABOVE NORMAL
FRIDAY/FRIDAY NIGHT...NEAR NORMAL SATURDAY/SATURDAY NIGHT...THEN
BELOW NORMAL ON SUNDAY.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
A WAVE OF LOW PRESSURE SOUTH OF LONG ISLAND MOVES WELL OFFSHORE
SOUTHEAST OF LONG ISLAND BY MORNING. WEAK RIDGE OF HIGH PRESSURE
THEN BUILDS IN FROM THE NORTH AND WEAKENS BY AFTERNOON AS THE NEXT
LOW PRESSURE SYSTEM APPROACHES FROM THE WEST.
NORTHEAST WINDS REMAIN GUSTY...UP TO 20 KT...ON LONG ISLAND...BUT
IT HAS COOLED ENOUGH ELSEWHERE TO KEEP THE GUSTS FROM MIXING DOWN.
SUSTAINED WINDS ALSO RANGING BETWEEN 10 AND 15 KT HERE AS WELL AT
AT KJFK/KLGA AND SHOULD CONTINUE THROUGH 12Z. GUIDANCE NOT
HANDLING THIS WELL...TOO WEAK. WINDS AND GUSTS SHOULD THEN
DECREASE AS THE PRES GRADIENT WEAKENS. ELSEWHERE WINDS WILL REMAIN
LESS THAN 10 KT.
IFR CONDS WILL PREVAIL. ORGANIZED RAIN IS SHIFTING TO THE E...SO
WOULD EXPECT CONDS TO LOWER ONCE STEADY RAIN ENDS. NOT SURE IF
VSBYS WILL DROP...WINDS MAY BE ENOUGH TO KEEP THEM MARGINAL
VFR...BUT EXPECT IFR/LIFR CIGS WITH -DZ. MARGINAL VFR VSBYS WITH
CEILINGS LIKELY REMAINING IFR BY MID MORNING...THERE IS A CHANCE BY
AFTERNOON THAT CEILINGS WILL BECOME MARGINAL VFR. CONFIDENCE IS
LOW ON CIGS FORECAST.
CONDITIONS LOWER ONCE AGAIN AFTER 18/00Z AS RAIN MOVES INTO THE
TERMINALS WITH IFR TO LIFR CEILINGS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: VSBYS MAY REMAIN BETWEEN 3-5SM WITH OCNL
GUSTS UP TO 20 KT THROUGH 12Z. CIGS MAY RISE ABOVE 1K FT THIS
AFTN.
KLGA FCSTER COMMENTS: VSBYS MAY REMAIN BETWEEN 3-5SM WITH OCNL
GUSTS UP TO 20 KT THROUGH 12Z. CIGS MAY REMAIN BELOW 1K FT THIS
AFTN.
KEWR FCSTER COMMENTS: VSBYS MAY REMAIN BETWEEN 3-5SM THROUGH 13Z AND
BE VFR THIS AFTN. CIGS MAY REMAIN BELOW 1K FT THIS AFTN.
KTEB FCSTER COMMENTS: VSBYS MAY REMAIN BETWEEN 3-5SM THROUGH 13Z AND
BE VFR THIS AFTN. CIGS MAY REMAIN BELOW 1K FT THIS AFTN.
KHPN FCSTER COMMENTS: VSBYS MAY REMAIN BETWEEN 3-5SM THROUGH 13Z AND
BE VFR THIS AFTN. CIGS MAY RISE ABOVE 1K FT THIS AFTN.
KISP FCSTER COMMENTS: VSBYS MAY REMAIN BETWEEN 3-5SM THROUGH 15Z AND
BE VFR THIS AFTN. CIGS MAY REMAIN BELOW 1K FT THIS AFTN.
.OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
.MONDAY NIGHT-TUESDAY...MVFR TO IFR CONDITIONS WITH PERIODS OF RAIN.
.TUESDAY NIGHT...BECOMING VFR...WITH GUSTY NW WINDS.
.WEDNESDAY...VFR WITH GUSTY NW WINDS.
.WEDNESDAY NIGHT...VFR.
.THURSDAY..MVFR OR LOWER POSSIBLE...WITH RAIN...POSSIBLY A WINTRY
MIX ACROSS THE LOWER HUDSON VALLEY LATE THURSDAY NIGHT INTO FRIDAY
MORNING.
.FRIDAY...PRECIPITATION ENDS WITH A RETURN TO VFR. STRONG NW WINDS.
&&
.MARINE...
WITH 950-850 WINDS FORECAST UP TO 40-45 KT...HAVE THE POTENTIAL FOR
GALE GUSTS TUESDAY NIGHT AND WEDNESDAY ON ALL WATERS...SO HAVE
ISSUED A GALE WATCH FOR THIS TIME FRAME.
WINDS SUBSIDE TO SUB-SCA LEVELS ON ALL WATERS BY THURSDAY
MORNING...WITH ALL BUT ANZ-350 FORECAST TO HAVE SEAS TO BELOW SCA
LEVELS BY THURSDAY MORNING AS WELL.
WINDS AND SEAS INCREASE AGAIN THURSDAY NIGHT TO AT LEAST SCA
LEVELS...AND POSSIBLY TO GALES.
&&
.HYDROLOGY...
LITTLE ADDITIONAL RAINFALL IS EXPECTED TODAY. WITH THE NEXT AREA
OF LOW PRESSURE...A HALF INCH TO AN INCH OF RAINFALL IS EXPECTED
TONIGHT THROUGH TUESDAY. NO HYDROLOGIC IMPACTS ARE EXPECTED.
THERE IS THE POTENTIAL FOR OVER 1 INCH OF RAIN FROM THURSDAY NIGHT
INTO FRIDAY. FOR NOW THE MOST LIKELY RISK IS MINOR URBAN/POOR
DRAINAGE FLOODING...HOWEVER A SLOWER AND/OR STRONGER SYSTEM COULD
PRODUCE MORE RAINFALL...INCREASING THE RISK FOR MORE
WIDESPREAD/SIGNIFICANT FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
FOR ANZ330-335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ330-335-340.
SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...JC/MALOIT
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...MALOIT
AVIATION...24
MARINE...JC/MALOIT
HYDROLOGY...JCHazardous weather outlook, Dec 17, 5:17 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 517 AM EST MON DEC 17 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-181030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 517 AM EST MON DEC 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-181030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 517 AM EST MON DEC 17 2012 ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. THERE IS ALSO THE POTENTIAL FOR GUSTS TO GALE FORCE ON THE WATERS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 4:57 AM EST | Gale Watch | OKX | 23 hr | |
| Dec 17, 3:27 PM EST | Coastal Flood Statement | OKX | Kings, Nassau, Queens | 10 hr |
Nearby
Coastal Flood Statements in New York, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.